Bi-Polar triggered by Epilepsy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 665
   Posted 9/24/2004 8:59 PM (GMT -7)   
To Penny,
 
I hate to bring this up and you've probably heard this before but......Do you think it's possible that your son has Bi-Polar (manic depression)
A lot of times this can be triggered by epilepsy.
All the symptoms are the same as you've described in your post titled "No subject" including.....paranoia.......aggresive and/or violent behavior.......no respect........no motivation...........no initiative.......always wants to sleep......poor eating habits......spending money just for the sake of spending...etc.
 
Check out the "BI-Polar" board on this site.
 
Very often kids get into trouble with the law etc. and everybody is quick to call him a bad kid when it is an undiagnosed medical problem that can be treated with meds.
 
I have an 18 year old son that was dianosed with "Bi-Polar" (manic depression) when he was 12 and he has been putting this family through hell.
Good Luck
Randy (Ontario, Canada)
 

odettesmom
Regular Member


Date Joined Aug 2004
Total Posts : 274
   Posted 10/12/2004 4:28 AM (GMT -7)   
i have had tle (temporal lobe epilepsy) for about 30 years, brought on by temporal lobe damage from a car accident. about 2 years ago, i went through some very stressful times. as a result of the continued stress, my therapist and psychiatrist both diagnosed me with severe rapid cycle bipolar illness. from what i have read, there are times when epilepsy can become bipolar. there are several good sites out there. i found them by searching for epilepsy and bipolar. it's very scary, but it does happen. meds may get switched around until the right "cocktail" is found.

sorry for the belated reply, but i just recently checked back in. linda

SpaceyCase
Regular Member


Date Joined Oct 2004
Total Posts : 47
   Posted 10/26/2004 6:11 PM (GMT -7)   
Hi.. I was actually just browsing this forum. I'm new here and have started posting in the epilepsy forum, as that is what I was dx'd with at the beginning of this year, but this thread caught my eye, so I will tell my story (the short version at least)

I began to suffer from depression around 13 or 14 and was treated for it then. As is typical, it didn't take long for me to discontinue my meds on my own and decide to live my life as is - emotional rollercoaster and all. That went on for nearly 10 years. I was hard to deal with at times, but also pretty healthy at other times. Then middle of 2003 I began to notice weird things going on with myself for the first time. I had been depressed before, but this time I was agitated, restless and my mind was going nuts. I couldn't really slow down. At that point it was back to the doc's office. The doc suspected bipolar right away and I was put on Zyprexa, and then Wellbutrin. The Zyprexa helped chill me out a bit, and the hope was for the Wellbutrin to balance out my lows, but of course, the Wellbutrin is a HUGE no no for anyone with epilepsy. At the time I did not know I had epilepsy though - and it wasn't long before I had my first grand mal seizure. After that two separate EEGs detected seizure activity from my temporal lobe.
Since all that happened its been Carbatrol and Lexapro for me, though I was just recently switched to Cymbalta (too soon to tell on that one though). I still have temporal lobe auras (simple partial seizures) occassionally and I can't claim to be entirely stable, but I am doing MUCH better overall.

whew.. sorry I guess that wasn't quite so short hehe... but basically, I tend to think there can definitely be a connection between epilepsy and mood disorders, particularly with temporal lobe epilepsy.
The good news I suppose, is that most anti-epileptic drugs are mood stabilizers as well, so its just a matter of finding the right one and the correct dosage.

Sorry so long and late... topic just hit home :)

-Em

try2bhappy
Regular Member


Date Joined Nov 2004
Total Posts : 163
   Posted 12/27/2004 7:21 PM (GMT -7)   
I do believe that you can be on seizure medication and it does make you have mood swings. Heck the seizures alone can make you sad and depressed. That does not make you Bipolar. It might mean you need a switch in some meds. Maybe a long walk. Fresh air helps alot of things so does exercise. My husband is bipolar and a diabetic. He never yells, swears Some days I can see that he is paranoid. Never have I seen him violent. Being a diabetic if your sugar is of it can be hard to tell if it is the bipolar because sugar to low or high can change your mood. So his sugar is monitored regularlly.Some times we only have one thing wrong with us and we learn to deal with the side effects from the meds. and not turn them into another illness. Just wanted to say what I thought Mary
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:33 AM (GMT -7)
There are a total of 2,735,336 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
340 Guest(s), 10 Registered Member(s) are currently online.  Details
tickcheckguy, Scaredy Cat, Loutucky, Derwood, maria2016, Denikeef, InTheShop, Cajun Jeff, k07, Not-there-yet


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer